Alert archive / Kentucky / Wind Advisories in 2026
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 10, 2026, 11:16 PM CDT for 4 states. It took effect at Mar 11, 2026, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 11:16 PM CDT (04:16 UTC)
- In effect from
- Mar 11, 2026, 7:00 AM CDT
- Expired
- Mar 11, 2026, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 45 counties
Alexander County, IL, Gallatin County, IL, Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 46 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
728 WWUS73 KPAH 110416 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1116 PM CDT Tue Mar 10 2026 INZ081-082-085>088-KYZ010-013>016-018>021-111230- /O.NEW.KPAH.WI.Y.0002.260311T1200Z-260311T2100Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Crittenden-Caldwell- Union KY-Webster-Hopkins-Henderson-Daviess-McLean-Muhlenberg- Including the cities of Boonville, Morganfield, Fort Branch, Henderson, Calhoun, Greenville, Madisonville, Princeton, Evansville, Rockport, Dixon, Marion, Owensboro, Poseyville, and Petersburg 1116 PM CDT Tue Mar 10 2026 /1216 AM EDT Wed Mar 11 2026/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /8 AM EDT/ TO 4 PM CDT /5 PM EDT/ WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southwest Indiana and western Kentucky. * WHEN...From 7 AM CDT /8 AM EDT/ to 4 PM CDT /5 PM EDT/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KC
1 follow-up statement
999 WWUS73 KPAH 111440 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 940 AM CDT Wed Mar 11 2026 ILZ083-085>094-KYZ001>009-011-012-017-022-MOZ087-109>112-114-112100- /O.EXA.KPAH.WI.Y.0002.000000T0000Z-260311T2100Z/ White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Calloway-Lyon-Trigg- Christian-Todd-Cape Girardeau-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Herrin, Jackson, New Madrid, Vienna, Hopkinsville, Cadiz, Hickman, Bardwell, Eddyville, Cape Girardeau, Benton, Mound City, Harrisburg, Cairo, Shawneetown, Carmi, Jonesboro, Metropolis, Charleston, Poplar Bluff, Elkton, Wickliffe, Clinton, Murray, Golconda, Paducah, Mayfield, Elizabethtown, Sikeston, Bloomfield, and Smithland 940 AM CDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts of 40 to 50 mph. * WHERE...Portions of southern Illinois, western Kentucky, and southeast Missouri. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ081-082-085>088-KYZ010-013>016-018>021-112100- /O.CON.KPAH.WI.Y.0002.000000T0000Z-260311T2100Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Crittenden-Caldwell- Union KY-Webster-Hopkins-Henderson-Daviess-McLean-Muhlenberg- Including the cities of Owensboro, Evansville, Princeton, Morganfield, Madisonville, Rockport, Dixon, Greenville, Boonville, Calhoun, Fort Branch, Marion, Poseyville, Petersburg, and Henderson 940 AM CDT Wed Mar 11 2026 /1040 AM EDT Wed Mar 11 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /5 PM EDT/ THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 50 mph. * WHERE...Portions of southwest Indiana and western Kentucky. * WHEN...Until 4 PM CDT /5 PM EDT/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:54 PM CDT, 4 hours 22 minutes earlier. Its key messages:
- A slight risk of severe thunderstorms remains in place across the Quad State late tonight into Wednesday. All modes of severe weather will be possible.
- A brief cooldown into the 50s for highs will arrive behind the front for Thursday, with more seasonal temperatures in the 60s and 70s anticipated for highs over the weekend.
- A strong cold front's passage late in the weekend will lead to very cold temperatures to start the new week, with highs in the 40s and lows in the 20s making a loud return. The chance of reaching or exceeding even 45 degrees Monday is less than 30% over almost the entire region. And there is a 30% chance the north won't even get out of the 30s for highs Monday.
Area forecast discussion, Mar 10, 6:54 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 654 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - A slight risk of severe thunderstorms remains in place across the Quad State late tonight into Wednesday. All modes of severe weather will be possible. - A brief cooldown into the 50s for highs will arrive behind the front for Thursday, with more seasonal temperatures in the 60s and 70s anticipated for highs over the weekend. - A strong cold front's passage late in the weekend will lead to very cold temperatures to start the new week, with highs in the 40s and lows in the 20s making a loud return. The chance of reaching or exceeding even 45 degrees Monday is less than 30% over almost the entire region. And there is a 30% chance the north won't even get out of the 30s for highs Monday. && .UPDATE... Issued at 654 PM CDT Tue Mar 10 2026 Updated aviation section for 00z TAF issuance. && .DISCUSSION... Issued at 1205 PM CDT Tue Mar 10 2026 There is little change to the severe outlook late tonight into Wednesday, with our area remaining under a slight risk for severe weather. Models have been consistent with bulk shear starting to pick up after midnight, and becomes impressive over MO between 09-12Z, when helicity starts to increase to 200+ m2/s2. Dew points well positioned in the mid-upr 60s may even reach into the lower 70s at times; current obs show a tongue of such into our southern FA now. All of this translates eastward across the FA as the system makes its approach/passage, the only lacking parameter is surface instability, with its pocket of 500-750 J/KG modeled to kinda outrun the advance of the shear field. The max interest areas still look more closely tied to the surface wave tracks, which will be north and south of us, but how much/where there is interface exists in between will ultimately tell our tale wrt to severe vs not. ESAT still shows chart topping PW's/Moisture availability amidst 10-30 year return intervals, so despite consistent modeling around 1", where they can train or repeat will present at least a MRGL risk for flooding rains as well. The event is effectively over with fropa by Wednesday evening, with lingering pops diminishing shortly thereafter. After a brief cooldown to the 50s behind the front Thursday, we see moderating seasonal temps over the weekend in the 60s-70s. Then a strong cold front makes passage toward the end of the weekend. It will bring in unseasonably colder air with a broad return of 40s and 20s for highs and lows to begin the new work week. The DESI shows less than a 30% chance the north even gets out of the 30s for highs Monday, and likewise shows even where that occurs, there is little chance of reaching past 45 degrees. As a result of this incoming cold air, we may just transition from thunder in the afternoon or evening Sunday, to a light dusting of snowfall before it ends Sunday night. It does not look like impactful snow, but light accumulations in grassy areas cannot be ruled out. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 654 PM CDT Tue Mar 10 2026 Predominantly VFR conditions through 08z with a stray shra possible. After 07z, shra/tsra will spread across all TAF sites with MVFR cigs/vsbys expected with precipitation. MVFR conditions will become predominant around 12z with scattered shra. Numerous shra/tsra will return by 15z, ending from west to east after 20z. Winds will be southwest at 10-20kts with gusts of 20-30kts tonight into Wednesday morning, shifting to the west then northwest between 18z-23z with the passage of a cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...RST
Hazardous weather outlook, Mar 10, 3:10 AM CDT, 20 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 310 AM CDT Tue Mar 10 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-110815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 310 AM CDT Tue Mar 10 2026 /410 AM EDT Tue Mar 10 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight River flooding will exist at various points across the area. Refer to the flood warnings and statements for the latest details. A few strong to severe thunderstorms are possible late tonight. The main threat would be large hail and possibly damaging winds over southeast Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong to severe thunderstorms are possible Wednesday. Large hail and damaging winds will be the main threats; however, a couple tornadoes will also be possible. River flooding will exist at various points across the area. Refer to the flood warnings and statements for the latest details. .SPOTTER INFORMATION STATEMENT... Spotters activation may be needed tonight and Wednesday.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:01 AM CDT | Severe Thunderstorm Warning | PAH | Posey | 44 min |
| Mar 11, 6:27 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 48 min |
| Mar 11, 7:38 AM CDT | Special Weather Statement | PAH | Gibson, Pike | 37 min |
| Mar 11, 5:24 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 51 min |
| Mar 11, 5:53 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 40 min |
| Mar 11, 6:01 AM CDT | Severe Thunderstorm Warning | PAH | Hardin | 25 min |
| Mar 11, 6:07 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Jefferson, Wayne, White | 53 min |
| Mar 11, 6:33 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 42 min |
| Mar 11, 7:00 AM CDT | Special Weather Statement | PAH | Edwards | 45 min |
| Mar 11, 11:51 AM CDT | Special Weather Statement | PAH | Jefferson, Perry, Wayne | 39 min |
| Mar 11, 12:02 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 43 min |
| Mar 11, 12:37 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Jefferson, Wabash, Wayne, White | 38 min |
Nearby
Wind Advisories in Kentucky, 2026Wind Advisories in Illinois, 2026Wind Advisories in Indiana, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.